MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 7115-0009
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported by the patient to the legal department via telephone that following his left knee surgery, he experienced a bowed leg effect, pain and swelling.He had a complete revision on (b)(6) 2014 and as per dr.(b)(6), his knee "failed catastrophically".Left knee.Update per medical review: ¿on (b)(6) 2014 a revision of the left total knee arthroplasty was performed for a diagnosis of "failed left tka".The operative report describes the use of a tourniquet and notes, "femoral component clearly loose, tibia loose and punched out easily.Debrided granulomatous tissue.Substantial bone loss, cystic area scraped out." a zimmer cone for the tibial was prepared with a midis rex to allow for a #8 triathlon tibial baseplate with a 15mm stem and a 10mm full block augment.A #7 ts femoral component with a 15mm distal augment, a 10mm.Posterior augment and a medium zimmer cone was utilized.A #8/11 ts insert was placed in the tibia uncomplicated surgery was described and the patient was discharged on (b)(6) 2014.Surgical pathology final diagnosis was "foreign body giant cell reaction to cement material consistent with failed joint prosthesis".¿.
 
Additional Manufacturer Narrative
An event regarding subsidence involving a scorpio baseplate was reported.The event was confirmed by medical review method & results: -product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿there is no examination of the explanted components and no radiographic evidence of loosening or osteolysis except for the (b)(6)2014 film of the left knee demonstrating medial tibial subsidence.The description of "cement abrasion" on the poly noted on the (b)(6)2012 right knee revision operative report suggests degenerating poly particles, which could explain the osteolysis described.The explanted components were not received therefore poly wear could not be confirmed.The surgical pathology report from (b)(6)2014 of the left knee revision noted, "giant cell reaction to cement mantel".In this male patient after five years in situ, the slight genu varum may have contributed to the failure and fragmentation of the cement mantle resulting in the findings described at surgery in the left knee revision.There is no evidence that factors of faulty component design, manufacturing or materials were responsible for this clinical situation.¿ -product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusions: the reported event for subsidence was confirmed by the medical review.The clinician noted that on (b)(6)2014 film of the left knee showed medial tibial subsidence.The clinician stated, ¿the surgical pathology report from (b)(6)2014 of the left knee revision noted, "giant cell reaction to cement mantel".In this male patient after five years in situ, the slight genu varum may have contributed to the failure and fragmentation of the cement mantle resulting in the findings described at surgery in the left knee revision.There is no evidence that factors of faulty component design, manufacturing or materials were responsible for this clinical situation.¿.
 
Event or Problem Description
It was reported by the patient to the legal department via telephone that following his left knee surgery he experienced a bowed leg effect, pain and swelling.He had a complete revision on (b)(6)2014 and as per dr.Markel his knee "failed catastrophically".Left knee update per medical review: ¿on (b)(6)2014 a revision of the left total knee arthroplasty was performed for a diagnosis of "failed left tka".The operative report describes the use of a tourniquet and notes, "femoral component clearly loose, tibia loose and punched out easily.Debrided granulomatous tissue.Substantial bone loss, cystic area scraped out." a zimmer cone for the tibial was prepared with a midis rex to allow for a #8 triathlon tibial baseplate with a 15mm stem and a 10mm full block augment.A #7 ts femoral component with a 15mm distal augment, a 10mm.Posterior augment and a medium zimmer cone was utilized.A #8/11 ts insert was placed in the tibia uncomplicated surgery was described and the patient was discharged on december 31, 2014.Surgical pathology final diagnosis was "foreign body giant cell reaction to cement material consistent with failed joint prosthesis".¿.

Brand Name
SERIES 7000 STANDARD TIBIA
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7680523
Report Number0002249697-2018-02144
Device Sequence Number10923990
Product Code JWH
UDI-Device Identifier07613327033373
UDI-Public07613327033373
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K910990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number7115-0009
Device Lot NumberMHM93V
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight78